MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120620
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l13267 number, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization of the anterior communicating artery (a-com), a 6mmx20cm galaxy coil (gly120620, l13267) was used as the first coil but there was an intensive resistance felt when it was advanced through a (sl10, stryker microcatheter (mc).The complaint coil was re-sheathed but there was resistance during re-sheathing.The physician retracted the delivery wire with some force, but the coil got unraveled.It was replaced with another same sized coil and the procedure was completed.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received indicated that the resistance was felt inside the mc.The event did not result loss of cerebral target position.The device was able to move.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of the anterior communicating artery (a-com), a 6mmx20cm galaxy coil (gly120620, l13267) was used as the first coil but there was an intensive resistance felt when it was advanced through a (sl10, stryker microcatheter (mc).The complaint coil was re-sheathed but there was resistance during re-sheathing.The physician retracted the delivery wire with some force, but the coil got unraveled.It was replaced with another same sized coil and the procedure was completed.Additional information received indicated that the resistance was felt inside the mc.The event did not result loss of cerebral target position.The device was able to move.Nothing was noted to be obstructing the microcatheter.Continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.Additional information received indicated that the resistance was felt inside the mc.The event did not result loss of cerebral target position.The device was able to move.Nothing was noted to be obstructing the microcatheter.Continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l13267 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿resistance/friction¿ and ¿unraveled¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices however, it is possible that clinical and procedural factors, including device manipulation/interaction, device selection, and the concomitant microcatheter, may have contributed to the reported issues.An embolic coil becomes unraveled when an excessive force is applied to the device.As noted in the event description, the user retracted the delivery wire with some force, which could have contributed to the coil becoming unraveled.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12075364
Report Number3008114965-2021-00263
Device Sequence Number3427328
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberGLY120620
Device Catalogue NumberGLY120620
Device Lot NumberL13267
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10, STRYKER MICROCATHETER; SL10, STRYKER MICROCATHETER